Vol. 90, No. 1, 1980

Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Unique factorization of rational homotopy types

Richard Body and Roy Rene Douglas

Vol. 90 (1980), No. 1, 21–26

A nontrivial, simply connected, rational homotopy type is called irreducible, unless it is the product of two nontrivial rational homotopy types. In this paper previous results are extended by proving that every finitary, simply connected rational homotopy type having positive weights is representable as the product of a unique set of irreducible types. On the way to this unique factorization result, it is proven that (in the rational homotopy category) retracts of positive weight types again have positive weights.

Mathematical Subject Classification 2000
Primary: 55P62
Received: 6 February 1979
Published: 1 September 1980
Richard Body
Roy Rene Douglas